[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.161.241.199. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
October 1974

Isoniazid-Induced Pellagra and Acetylation Phenotype

Arch Dermatol. 1974;110(4):635-636. doi:10.1001/archderm.1974.01630100083024
Abstract

To the Editor.—  In a paper titled "Isoniazid-Induced Acne and Pellagra" in the Archives (109:377-381, 1974), Cohen et al report five certain cases of isoniazid-induced acne. One of the patients (an alcoholic) also had pellagra. Since in all the cases acetylation was slow, the authors conclude that slow inactivation of isoniazid is important for the development of isoniazid eruptions.We have studied five cases of isoniazid-induced pellagra, diagnosed on the basis of history and typical clinical picture as well as on serological exclusion of porphyria and lupus erythematosus. The series showed the predominance of females regarded characteristic of isoniazid induced pellagra (Table). The eruption was provoked by massive sun exposure in all cases. A sixth patient, in whom acetylation was slow, was an alcoholic. He was excluded from the series, since it could not be stated whether the pellagra was due to the treatment with isoniazid or to the abuse

First Page Preview View Large
First page PDF preview
First page PDF preview
×